Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 19, 2022, 3:28 AM CDT for Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 19, 2022, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Real County, TX, Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WGUS54 KEWX 190828
FFWEWX
TXC385-463-191130-
/O.NEW.KEWX.FF.W.0006.220819T0828Z-220819T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
328 AM CDT Fri Aug 19 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Real County in south central Texas...
North Central Uvalde County in south central Texas...
* Until 630 AM CDT.
* At 328 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar has estimated up to 4
inches of rain has fallen in southern Real County over the Frio
and Dry Frio basins. Additional rainfall amounts up to 3 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly. These waters will flow into far
northern portions of Uvalde county.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Leakey, Rio Frio, Garner State Park, Reagan Wells and Tuff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2963 9995 2966 9993 2968 9992 2969 9993
2972 9989 2977 9980 2977 9977 2977 9975
2973 9964 2971 9963 2968 9963 2962 9967
2958 9972 2957 9975 2952 9979 2951 9981
2951 9986 2954 9991 2956 9993 2959 9994
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...4 INCHES IN 1 HOUR
$$
CP1 follow-up statement
627
WGUS74 KEWX 191012
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
512 AM CDT Fri Aug 19 2022
TXC385-463-191130-
/O.CON.KEWX.FF.W.0006.000000T0000Z-220819T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Real TX-Uvalde TX-
512 AM CDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT THIS
MORNING FOR SOUTHEASTERN REAL AND NORTH CENTRAL UVALDE COUNTIES...
At 512 AM CDT, Doppler radar indicated thunderstorms producing light
to moderate rain over the Frio and Dry Frio Rivers in southern Real
County and northern Uvalde County. Radar estimates showed up to 5
inches of rain has fallen with the highest amounts over portions of
the Dry Frio River in southern Real County. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Leakey, Rio Frio, Garner State Park, Reagan Wells and Tuff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2963 9995 2966 9993 2968 9992 2969 9993
2972 9989 2977 9980 2977 9977 2977 9975
2973 9964 2971 9963 2968 9963 2962 9967
2958 9972 2957 9975 2952 9979 2951 9981
2951 9986 2954 9991 2956 9993 2959 9994
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...4 INCHES IN 1 HOUR
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 12:25 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 19, 12:25 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1225 AM CDT Fri Aug 19 2022 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 147 PM CDT Thu Aug 18 2022 The anticipated weak frontal boundary is pushing across the Hill Country as of 2 PM. Area Doppler radars are showing a large area of scattered to numerous showers and scattered thunderstorms mainly affecting the northern and central portions of Llano, Burnet and Williamson Counties. A smaller area receiving beneficial rain is central and southeast Lee County. The weak frontal boundary is forecast to continue to push south for the rest of this afternoon and evening. The boundary becomes even weaker as it pushes along Interstate 10 and Highway 90 later tonight. Let's break it down so you can have a better understanding of the projected weather forecast for the short term period. When looking at water vapor and visible imagery data, there are a couple of features of interest. First, the upper level long wave that covers the eastern two thirds of CONUS. Within it, several short waves are expected to push down from the Central Plains into the Southern Plains later today under the influence of a northwest flow aloft. The other feature is located to the south of Midland. This feature has a cyclonic flow while pushing to the southwest. It looked better a few hours ago but remains there. Now, let's put all of this together. The weak frontal boundary is pushing across the Hill Country as of 2 PM. Temperatures ahead of the boundary are in the mid to upper 90s and up to 100 degrees with dewpoints around the mid to upper 60s to even lower 70s. RAP forecast soundings suggest MLCAPE ranging from 2000-3000 J/kg with moderate DCAPE around the 400 to 900 J/kg and pwats above 2 inches for this afternoon. In short, this is a recipe for the potential for strong to marginally severe thunderstorms to develop with locally heavy rain. The main severe weather hazard for this afternoon and evening is likely to be strong to damaging wind gusts of 40 to 60 mph. The other weather threat would be locally heavy rain with some locations expected to get from one half to one inch of rainfall across parts of the Hill Country, Interstate 35 including both Austin and San Antonio metros and the Coastal Plains. Can't rule out isolated places getting from 2 to 3 inches of rainfall through the period as the front sits and slowly pushes to the south. With the loss of daytime heating, expect storms to be sub-severe for this evening as the frontal boundary weakens or dissipates. Remember, that feature above mentioned to the south of Midland? Hires models pick on it later this evening to bring a round of scattered showers and thunderstorms across the southern Edwards Plateau and the Rio Grande. Most of the activity comes to an end late tonight with lows in the 70s across most locations. The combination of a northwest aloft while a couple of disturbance drop down to our area and outflow boundaries from today's convection will lead to more rain on Friday. With plenty instability expected and elevated pwats exceeding 2 inch values, locally heavy rain is in store for parts of the southern Edwards Plateau, Hill Country, Interstate 35 and the Coastal Plains. One half to one inch of rainfall is possible over the above mentioned areas but can't rule out higher amounts. Highs are forecast to only reach the mid 80s to lower 90s. Saturday morning lows are expected to be in the 70s. && .LONG TERM... (Saturday through Thursday) Issued at 147 PM CDT Thu Aug 18 2022 A mostly dry weekend is in store with only spotty/isolated rains possible mainly for areas along/east of I-35, bookended by more widespread rain chances today/tomorrow (see short term for details) and then again next week. Locally heavy rains could be possible across the Hill Country Monday through Wednesday. Expect cooler temperatures for most of the long term as well, with forecast highs down into the mid 80s to mid 90s Tuesday through Thursday. Seasonal high temperatures are forecast for Saturday, with a low chance for a few showers and storms mainly for the Coastal Plains, but perhaps for the Llano/Burnet county area as well per the tail end of the 12Z WRF-FV3. Dry weather is likely to continue overnight and Sunday for the most part, but we'll have to continue to watch the tropical disturbance currently over the Yucatan Peninsula. NHC continues to hold onto 30% chances for development into a Tropical Depression before it moves onshore somewhere near S TX late Saturday. Its likely to move pretty quickly northward, limiting the amount of time it will have to organize. But there does remain a low chance that, despite guidance struggling to develop anything notable, a slightly more potent rainmaker could impact portions of our region Saturday night into Sunday. Don't fret, however, if you miss out on rains today through Sunday. Broadening negative height anomalies at the H5 level will slowly work their way south through the southern Plains and widespread shower and thunderstorm activity is expected to dominate the forecast through much of next week across central and northern TX. Rain chances will be highest across our CWA Monday night through Wednesday, and even southern portions of our region could get in on the action once again by Tuesday and Tuesday night. Currently, WPC QPF for our region Sunday night through Thursday evening calls for a quite welcomed 2-4+" north and 1-3" south. But I want to caution that this is towards the high end of the ensemble envelope per GEFS, uncertainty in the day 5-7 range remains moderate to high, and given the nature of summertime rains it is likely that some locations will see less (while some could potentially see more) than this forecast. Changes will occur over the coming days. && .AVIATION... (06Z TAFS) Issued at 1225 AM CDT Fri Aug 19 2022 SHRA/TSRA will remain generally over the Hill Country to parts of Central Texas while gradually decreasing overnight. Expect no impacts at the I-35 sites and keep mention only at KDRT. SHRA/TSRA will redevelop on Friday and have maintained VCTS mention with PROB30s at the I-35 sites where the best chances will be. MVFR clouds will develop by morning with CIGs possible at KSAT/KSSF/KDRT. Clouds lift to VFR late morning. There may be brief restrictions to CIGs/VSBYs with SHRA/TSRA on Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 98 76 95 / 10 20 10 40 Austin Bergstrom Intl Airport 74 96 76 95 / 10 20 10 40 New Braunfels Muni Airport 75 98 76 97 / 10 20 10 40 Burnet Muni Airport 74 94 75 93 / 10 20 10 30 Del Rio Intl Airport 77 96 78 95 / 10 10 10 30 Georgetown Muni Airport 75 96 76 95 / 10 20 10 30 Hondo Muni Airport 74 96 76 95 / 10 10 10 30 San Marcos Muni Airport 72 97 75 96 / 10 20 10 30 La Grange - Fayette Regional 73 97 75 95 / 10 20 10 40 San Antonio Intl Airport 75 96 77 95 / 10 20 10 40 Stinson Muni Airport 75 98 77 96 / 10 20 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...KCW Aviation...04
Hazardous weather outlook, Aug 18, 8:52 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 852 PM CDT Thu Aug 18 2022 TXZ171>173-183>194-202>209-217>225-228-200200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 852 PM CDT Thu Aug 18 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds and locally heavy downpours are possible across the Hill Country and portions of the Interstate 35 corridor and Coastal Plains on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:15 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Aug 19, 2:40 AM CDT | Areal Flood Advisory | EWX | Bandera, Real, Uvalde | 3 hr |
| Aug 19, 4:30 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 19, 4:09 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.